Alert archive / California / Wind Advisories in 2015

Wind Advisory 12, NWS Sacramento, CA

December 12, 2015

NWS Sacramento, CA issued this wind advisory at Dec 12, 2015, 2:40 PM PST. It took effect at Dec 13, 2015, 3:21 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 2:40 PM PST (22:40 UTC)
In effect from
Dec 13, 2015, 3:21 AM PST
Expired
Dec 13, 2015, 12:30 PM PST
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WWUS76 KSTO 122240
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
240 PM PST SAT DEC 12 2015

...STRONG GUSTY WINDS IN THE CENTRAL VALLEY SUNDAY...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE CENTRAL VALLEY
SUNDAY, NOT ONLY BRINGING RAIN BUT ALSO A BRIEF PERIOD OF STRONG
AND GUSTY SOUTHERLY WINDS. THE STRONGEST WINDS ARE EXPECTED TO
OCCUR EARLY SUNDAY MORNING INTO SUNDAY AFTERNOON, BUT THEY ARE
LIKELY TO LAST ONLY A FEW HOURS AT ANY ONE LOCATION. WINDS SHOULD
DECREASE IN THE AFTERNOON.

CAZ015-016-064-066-131200-
/O.NEW.KSTO.WI.Y.0012.151213T1200Z-151213T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...LAKEPORT...PARADISE
240 PM PST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY. 

* TIMING...STRONG GUSTY SOUTHERLY WINDS BEGINNING LATE TONIGHT AND
  CONTINUING INTO MIDDAY SUNDAY.

* WINDS...SOUTHERLY WINDS 25 TO 40 MPH WITH GUSTS 50 TO 55 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH
  PROFILE VEHICLES AND SMALL CARS. LOCAL POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-067-131200-
/O.NEW.KSTO.WI.Y.0012.151213T1600Z-151213T2200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO...GRASS VALLEY...JACKSON
240 PM PST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 2 PM PST SUNDAY. 

* TIMING...STRONG GUSTY SOUTHERLY WINDS BEGINNING EARLY SUNDAY AND
  CONTINUING INTO SUNDAY AFTERNOON.

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH
  PROFILE VEHICLES AND SMALL CARS. LOCAL POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
3 follow-up statements
820 
WWUS76 KSTO 131121
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
321 AM PST SUN DEC 13 2015

...STRONG GUSTY WINDS IN THE CENTRAL VALLEY TODAY...

.A STRONG COLD FRONT WILL SWEEP ACROSS NORTHERN CALIFORNIA TODAY...
NOT ONLY BRINGING RAIN BUT ALSO A BRIEF PERIOD OF STRONG AND GUSTY
SOUTHERLY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR EARLY
THIS MORNING INTO EARLY THIS AFTERNOON... BUT THEY ARE LIKELY TO
LAST ONLY A FEW HOURS AT ANY ONE LOCATION. WINDS SHOULD DECREASE
IN THE AFTERNOON.

CAZ015-016-064-066-132000-
/O.EXT.KSTO.WI.Y.0012.151213T1121Z-151213T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...LAKEPORT...PARADISE
321 AM PST SUN DEC 13 2015

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* TIMING...STRONG GUSTY SOUTHERLY WINDS CONTINUING INTO MIDDAY TODAY.

* WINDS...SOUTHERLY WINDS 20 TO 40 MPH WITH GUSTS 50 TO 55 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES AND SMALL CARS. LOCAL POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-067-132200-
/O.EXT.KSTO.WI.Y.0012.151213T1400Z-151213T2200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO...GRASS VALLEY...JACKSON
321 AM PST SUN DEC 13 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

* TIMING...STRONG GUSTY SOUTHERLY WINDS CONTINUING INTO EARLY THIS
  AFTERNOON.

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES AND SMALL CARS. LOCAL POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
633 
WWUS76 KSTO 131910
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1110 AM PST SUN DEC 13 2015

CAZ017-018-132015-
/O.CAN.KSTO.WI.Y.0012.000000T0000Z-151213T2200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN 
1110 AM PST SUN DEC 13 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG SOUTHERLY WINDS FROM EARLIER THIS MORNING HAVE
DECREASED BEHIND THE PASSAGE OF A STRONG COLD FRONT.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ015-016-064-066-132015-
/O.CAN.KSTO.WI.Y.0012.000000T0000Z-151213T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...LAKEPORT...PARADISE
1110 AM PST SUN DEC 13 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG SOUTHERLY WINDS FROM EARLIER THIS MORNING HAVE
DECREASED BEHIND THE PASSAGE OF A STRONG COLD FRONT.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ019-067-132200-
/O.CON.KSTO.WI.Y.0012.000000T0000Z-151213T2200Z/
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...STOCKTON...MODESTO...GRASS VALLEY...
JACKSON
1110 AM PST SUN DEC 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* TIMING...STRONG GUSTY SOUTHERLY WINDS CONTINUING INTO EARLY 
  THIS AFTERNOON. 

* WINDS...SOUTHERLY WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES AND SMALL CARS. LOCAL POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
451 
WWUS76 KSTO 132030
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1230 PM PST SUN DEC 13 2015

CAZ019-067-132130-
/O.CAN.KSTO.WI.Y.0012.000000T0000Z-151213T2200Z/
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...STOCKTON...MODESTO...GRASS VALLEY...
JACKSON
1230 PM PST SUN DEC 13 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

THE GUSTY SOUTHERLY WINDS FROM EARLIER TODAY HAVE DECREASED.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 9:19 AM PST, 5 hours 21 minutes earlier.

Area forecast discussion, Dec 12, 9:19 AM PST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
919 AM PST SAT DEC 12 2015

.Synopsis...
Pacific storm will move through Sunday bringing precipitation and
strong southerly wind. Lingering mountain showers possible Monday
then dry through midweek. Another storm system could impact
Interior NorCal late in the week into the weekend.

&&

.Discussion...
No change to previous forecast thinking with most of interior
NorCal remaining dry today under upper-level ridging. The
exception will be the far northern portion of the state where
increasing warm-advection will lead to some light precipitation.

Next winter-storm will take shape off the coast later today and
tonight before swinging inland on Sunday with strong winds and
periods of heavy precipitation. A relatively brief (less than 6
hours) period of strong southerly winds is expected over the
Sacramento Valley and adjacent foothills Sunday morning just ahead
of the cold front as pressure gradients tighten. The GFS and NAM
have come into pretty good agreement with the SAC-RDD gradient
progged around 8 mbs at 15Z Sunday and 925 mb winds forecast at
50-60 kts. Anticipate issuing wind advisories today.

Otherwise, little change to forecast rain and snow amounts across
the area Sunday.

&&

.Previous Discussion...
Upper level ridging exists off the West Coast this morning with
some overrunning cloudiness. Patchy fog is occurring in portions
of the Central Valley this morning but is not expected to be
widespread or long lived. Clouds forecast to increase over the
area today as ridge flattens and next Pacific frontal system
approaches. Models suggest some light WAA precip possible over
northern portions of Interior NorCal by this afternoon.

Strong frontal system approaches the NW CA coast tonight then
moves through Sunday. Periods of moderate to heavy precip can be
expected...mainly in the mountains where significant snow is
possible. Snow levels initially look to be around 4500 feet in the
Northern Mountains and 5000 to 6000 feet over the Sierra Cascades
early Sunday, but will lower significantly overnight Sunday into
Monday morning. Winter storm warning is in place to cover
potentially hazardous travel conditions for the Sierra Nevada and
mountains of Western Plumas Sunday into Sunday night.

Tightening pressure gradients progged over the interior Sunday
morning will result in a period of strong southerly wind with the
front. NAM wind progs are significantly less than the GFS leading
to some uncertainty attm. Current forecast is a model blend of
the two and would suggest potential for higher end wind advisory
across the Sacramento Valley Sunday.

Precip turns showery behind front over the northern half of the
forecast area Sunday afternoon with potential for isolated post
frontal thunderstorms. Breezy conditions continue into the evening
but trend down as remainder of forecast area comes under showery
post-frontal regime. Snow levels continue to lower into the
foothills overnight Sunday into Monday morning but precip expected
to be winding down during this period.

Lingering showers possible over the mountains Monday, otherwise
drier weather expected into Tuesday as northerly flow aloft
develops.

&&

.Extended Discussion (Wednesday through Saturday)...
Upper ridging over the west coast will keep the Wednesday forecast
dry. Mainly fair skies and just a little below normal temperatures
are expected. The fair skies and stable conditions under the ridge
may allow for some morning valley fog. Upper ridge remains over
the west coast on Thursday but flattens a bit as overrunning
precipitation spills into the Pacific Northwest and Northern
California. Only areas north of about Redding are likely to see
even light precipitation. A moderately strong Pacific frontal
system is now modeled to reach the north coast late Friday but
timing differs a bit amongst the models. Friday should see
precipitation generally dropping southward through the north state
with most of norcal seeing a threat of precip and increasing winds
by late Friday. If current model timing holds...Saturday should be
a fairly wet day with cooler than normal temperatures and breezy
south winds.

&&

.Aviation...
VFR conds for TAF sites today with increasing mid and high-clouds.
MVFR ceilings possible nrn Sac Vly after 08Z Sun. Sly winds
increasing after about 06Z with gusts to 30 knots in the valley
and 50 knots over the mountains. Winds increasing more Sunday
morning.

&&

.STO Watches/Warnings/Advisories...
Winter Storm Warning from 10 PM this evening to 4 AM PST Monday
for Western Plumas County/Lassen Park.

Winter Storm Warning from 4 AM Sunday to 4 AM PST Monday for
West Slope Northern Sierra Nevada.

&&

In the hours before

Special weather statement, Dec 12, 12:18 PM PST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1218 PM PST SAT DEC 12 2015

CAZ013>019-063-064-066-067-131800-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO...
ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON
1218 PM PST SAT DEC 12 2015

...WINTER STORM SUNDAY THROUGH SUNDAY NIGHT...

.IMPACTS...
  *LOCAL POWER OUTAGES FROM GUSTY WINDS AND RAIN

  *MINIMAL RISK OF DEBRIS FLOWS OVER RECENTLY BURNED AREAS

.FORECAST CONFIDENCE...
  *HIGH

.TIMING AND STRENGTH...
  *WIND: WIDESPREAD 40 TO 50 MPH GUSTS (55 MPH POSSIBLE FOR THE
   NORTHERN VALLEY). STRONGEST WINDS SUNDAY MORNING.

  *RAIN: 0.25" TO 1" IN THE VALLEY, 1" TO 2" IN THE FOOTHILLS.

.WEATHER SUMMARY...
THE NEXT WINTER STORM IS RAPIDLY APPROACHING, AND WILL IMPACT THE
REGION LATE TONIGHT THROUGH SUNDAY. THE SUNDAY STORM WILL BE
SIMILAR TO THIS PAST THURSDAY'S, WITH MODEST VALLEY RAIN, GUSTY
WINDS CAUSING LOCAL POWER OUTAGES AND DIFFICULT DRIVING
CONDITIONS, AND HEAVY MOUNTAIN SNOW WITH NEAR WHITEOUT CONDITIONS.
IMPACTS TO SIERRA TRAVEL WILL BE EXACERBATED BY A HIGH VOLUME OF
SIERRA TRAVELERS ACROSS THE MOUNTAINS, AND TRAVEL THROUGH THE
PASSES WILL BE DISCOURAGED.

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.